Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What do i use???
Jun 28, 2006

I tested pos in June 2001. In 2003 took Nevirapine & Combivir for 6 months (was expecting) and stopped when my VL was undetectable and CD4 600 after having the baby.

Since then Ive not been on any medication. Have not been sick but lost lots of weight (9kgs) and so decided to check my numbers. My CD4 is currently 198. My VL results wont be back for a week. Nomatter what my VL is I definitely should be on treatment. What is the best regimen to start with?

Please reply urgently coz time is definitely not on my side anymore, by the end of next week Ill probably have lost more t-cells.

Thanks

Response from Dr. Wohl

First thing, don't worry about lossing T cells over the course of days. While starting back on therapy is important, it is not an emergency. You are probably lossing 50 to 100 T cells over teh course of a whole YEAR.

There are a few choice as far as therapy. If possible, I would first get a genotype resistance test. This test will help you and your doctors understand if your virus developed resistance to nevirapine when you were taking it before. I suspect you did not and that you could go back on this drug with Combivir if you tolerated it well and were able to adhere to the twice a day schedule.

Alternatively, you could start on a whole new regimen as there are several that will work and may be more convenient (once a day). I would still get the genotype in case you need to use nevirapine or its sister drug efavirenz in the future.

DW



Previous
Weight Gain
Next
Pregancy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement